Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 29, 2009, 4:49 PM EDT for Duval County, Nassau County, Florida; Charlton County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2009, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 29, 2009, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Duval County, FL, Nassau County, FL, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 18 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:00 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 2:00 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON JUN 29 2009 ...DECREASING RAIN CHANCES FROM NORTH TO SOUTH THROUGH WED... .SHORT TERM...MEAN LAYER TROUGHING OVER THE EASTERN SEABOARD AND A RIDGE AXIS TO OUR SOUTH WILL PERSIST THROUGH WED WHICH WILL KEEP A WARM WLY FLOW OVER THE AREA. A WEAK SFC FRONT OVER SOUTH GA WILL SHIFT SWD TONIGHT AND LINGER OVER N-CENTRAL TUE TRAILED BY DRIER AIR. THE MAIN CONVECTIVE CONCERN OVER THE NEXT COUPLE OF DAYS WILL BE WET DOWNBURSTS DUE TO HIGH SFC CAPES AND HIGH PWATS SOUTH OF THE SFC FRONT. THIS EVENING DIVERGENCE WILL BE INCREASING OVER THE AREA WITH STRONG STORMS ALREADY FIRING OVER THE FL PANHANDLE AND SW GA. EXPECT THIS TYPE OF ACTIVITY TO INCREASE OVER OUR WESTERN ZONES LATER THIS AFTN AND IT WILL LIKELY PERSIST THROUGH THIS EVENING AS INSTABILITY REMAINS ELEVATED. DO NOT EXPECT AN EAST COAST SEABREEZE THIS AFTN DUE TO MODERATE WLY FLOW IN THE LOW LEVELS. LOWER RAIN CHANCES ARE EXPECTED TUE OVER OUR GA ZONES FOLLOWING THE FROPA...WITH DRIER CONDITIONS THEN EXPECTED OVER OUR FL ZONES BY WED IN THE WAKE OF THE FRONT. MAX TEMPERATURES WILL REMAIN WARM IN LOW 90S TUE THEN MID TO UPPER 90S WED. .LONG TERM...THU THROUGH MON...RAIN CHANCES INCREASE ACROSS THE AREA IN THE EXTENDED AS THE MEAN RIDGE RE-ESTABLISHES ITSELF JUST SOUTH OF THE AREA WITH LIGHT WLY STEERING FLOW SUPPORTING CHANCE POPS ACROSS THE AREA. SAT ANOTHER WEAK TROUGH APPROACHES FROM THE NORTH AND LINGERS THROUGH EARLY NEXT WEEK. TEMPS NEAR TO ABOVE CLIMO ARE EXPECTED. && .AVIATION...AN EARLY START TO BENIGN TSRA ACTIVITY OVER THE FLORIDA PORTION WITH VCTS LARGELY COVERING THE SCT ACTIVITY THUS FAR. HOWEVER...MORE SUBSTANTIAL ACTIVITY ALONG THE INTERSTATE 10 CORRIDOR TO THE WEST PROMISES FOR A MORE ACTIVE LATE AFTERNOON AND EVENING AND HAVE CONTINUED INCLUSION OF TEMPO GROUPS AT ALL SITES WITH POTENTIAL SIGNIFICANT GUSTS IN THE STRONGER ACTIVITY. && .MARINE...FORECAST BEGINNING TO SOUND LIKE A BROKEN RECORD WITH TROUGH TO THE NORTH AND HIGH PRESSURE TO THE SOUTH CREATING BORDERLINE SCA ACTIVITY EACH EVENING IN SURGE. TROUGH WILL BEGIN TO SLIDE SOUTH THROUGH LATE TUESDAY WHICH SHOULD ALLOW FOR GRADIENT TO RELAX SLIGHTLY BUT SOUTHWEST FLOW PREVAILING. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 67 97 / 20 10 10 0 SSI 76 92 74 94 / 30 10 10 0 JAX 75 92 72 96 / 40 30 10 10 SGJ 77 88 74 92 / 50 50 30 20 GNV 75 89 72 95 / 50 50 20 20 OCF 75 87 72 92 / 50 60 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/DEESE/KEEGAN
Hazardous weather outlook, Jun 29, 11:20 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT MON JUN 29 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1120 AM EDT MON JUN 29 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS FROM GAINESVILLE TO PALATKA SOUTHWARD THROUGH THE AFTERNOON. STORM TOTAL RAINFALL AMOUNTS ARE NEAR 1 T0 2 INCHES IN SOME LOCATIONS ACROSS WESTERN MARION COUNTY...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THROUGH THE REMAINDER OF THE DAY. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS THE REMAINDER OF NORTH FLORIDA AND SOUTHEAST GEORGIA AS A WEAK FRONT MOVES INTO THE AREA THIS AFTERNOON. CONVECTION WILL PERSIST THROUGH EARLY EVENING. THE MAIN CONVECTIVE CONCERNS WILL BE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL. STORMS WILL MOVE EAST TO SOUTHEAST AROUND 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FRONTAL BOUNDARY WILL STALL OVER THE AREA TUESDAY AND BRING SCATTERED THUNDERSTORMS ACTIVITY. MOST OF THE ACTIVITY WILL SHIFT SOUTH OF INTERSTATE 10 WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/ABE
In the hours before
Special weather statement, Jun 29, 4:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT MON JUN 29 2009
GAZ136-151-152-292100-
BRANTLEY-PIERCE-WAYNE-
408 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BRANTLEY...EASTERN PIERCE AND SOUTHERN WAYNE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES WEST OF HORTENSE...OR 7 MILES EAST OF
PATTERSON...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND RAYBON...HORTENSE...ATKINSON AND WAYNESVILLE
THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8169 3139 8170 3136 8169 3134 8171
3129 8172 3126 8175 3120 8176 3128 8215
3146 8211 3143 8167 3140 8168
TIME...MOT...LOC 2009Z 279DEG 13KT 3135 8202
HESSSpecial weather statement, Jun 29, 4:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT MON JUN 29 2009
GAZ149-150-163-292100-
ATKINSON-CLINCH-WARE-
416 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH...
SOUTHERN ATKINSON AND WESTERN WARE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES WEST OF COGDELL...OR 10 MILES
SOUTHWEST OF PEARSON...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL...HOMERVILLE...
MANOR AND ARGYLE THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3131 8300 3119 8248 3094 8250 3108 8298
3118 8298 3118 8302 3119 8303
TIME...MOT...LOC 2016Z 286DEG 16KT 3116 8291
DEESESpecial weather statement, Jun 29, 4:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 418 PM EDT MON JUN 29 2009 FLZ023>025-GAZ164-292100- BAKER-CHARLTON-DUVAL-NASSAU- 418 PM EDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BAKER... SOUTHERN CHARLTON...SOUTHWESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF BRYCEVILLE TO MACCLENNY...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN SAINT MARY...BRYCEVILLE...BALDWIN...RATLIFF AND JACKSONVILLE INTERNATIONAL AIRPORT THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3054 8167 3024 8179 3017 8225 3047 8213 TIME...MOT...LOC 2019Z 259DEG 15KT 3040 8206 3027 8211 HESS
Special weather statement, Jun 29, 4:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON JUN 29 2009
GAZ134-151-292100-
BACON-PIERCE-
422 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
PIERCE AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 500 PM EDT...
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF ALMA...MOVING EAST AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA...
NEW LACY AND BRISTOL THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3155 8223 3149 8218 3136 8224 3145 8249
3147 8249 3147 8255 3148 8259 3165 8257
TIME...MOT...LOC 2022Z 292DEG 14KT 3154 8251
DEESESpecial weather statement, Jun 29, 4:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON JUN 29 2009
FLZ036-037-292115-
ALACHUA-PUTNAM-
422 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA
AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF INTERLACHEN...MOVING EAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PUTNAM HALL...ORANGE HEIGHTS...MELROSE...JOHNSON...GROVE PARK...
FLORAHOME...INTERLACHEN...MANNVILLE AND CARRAWAY THROUGH 515 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2946 8173 2947 8178 2948 8178 2948 8183
2953 8184 2951 8199 2955 8222 2980 8222
2977 8207 2976 8208 2972 8204 2975 8196
2969 8163
TIME...MOT...LOC 2023Z 289DEG 10KT 2966 8195
PETERSONSpecial weather statement, Jun 29, 4:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT MON JUN 29 2009 FLZ023-030>032-292130- BAKER-BRADFORD-CLAY-UNION- 446 PM EDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BRADFORD...NORTHEASTERN UNION...NORTHWESTERN CLAY AND SOUTHEASTERN BAKER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF RAIFORD...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...JOHNSTOWN...RAIFORD...ELLERBEE...LAWTEY...MIDDLEBURG AND KINGSLEY THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2993 8188 3001 8239 3019 8240 3019 8185 TIME...MOT...LOC 2047Z 269DEG 20KT 3010 8229 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:21 PM EDT | Special Weather Statement | JAX | Baker | 39 min |
| Jun 29, 3:35 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Jun 29, 3:58 PM EDT | Special Weather Statement | JAX | Hamilton | 62 min |
| Jun 29, 4:02 PM EDT | Special Weather Statement | JAX | Union | 43 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 63 min |
| Jun 29, 4:18 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| Jun 29, 4:22 PM EDT | Special Weather Statement | JAX | Putnam | 53 min |
| Jun 29, 4:46 PM EDT | Special Weather Statement | JAX | Union | 44 min |
| Jun 29, 4:49 PM EDT | Special Marine Warning | JAX | 116 min | |
| Jun 29, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 58 min |
| Jun 29, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau, Saint Johns | 45 min |
| Jun 29, 6:06 PM EDT | Special Weather Statement | JAX | Gilchrist | 39 min |
| Jun 29, 6:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jun 29, 2:54 PM EDT | Special Weather Statement | JAX | Atkinson | 51 min |
| Jun 29, 3:18 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Jun 29, 4:08 PM EDT | Special Weather Statement | JAX | Brantley | 52 min |
| Jun 29, 4:16 PM EDT | Special Weather Statement | JAX | Atkinson | 44 min |
| Jun 29, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 51 min |
| Jun 29, 5:03 PM EDT | Special Weather Statement | JAX | Coffee | 42 min |
| Jun 29, 5:04 PM EDT | Special Weather Statement | JAX | Brantley | 41 min |
| Jun 29, 5:37 PM EDT | Special Weather Statement | JAX | Coffee | 23 min |
| Jun 29, 6:03 PM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 27 min |
| Jun 29, 6:07 PM EDT | Special Weather Statement | JAX | Appling | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.